Alert archive / Kansas / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 167, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jul 2, 1995, 7:04 PM CDT for Stevens County, Kansas. It was in force for 56 min.
The area
The counties it named.
The facts
- Issued
- Jul 2, 1995, 7:04 PM CDT (00:04 UTC)
- Expired
- Jul 2, 1995, 8:00 PM CDT
- In force
- 56 min
- Issued by
- NWS Dodge City, KS
- Area
- Whole counties
County Stevens County, KS
The radar
The Dodge City radar (KDDC), 134 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.1 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1289 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1259 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KDDC 030003 RRA SVRDDC KSC189-030100- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 704 PM CDT SUN JUL 2 1995 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 800 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHWEST KANSAS ...STEVENS COUNTY AT 700 PM DOPPLER RADAR INDICATED TWO SEVERE THUNDERSTORM IN STEVENS COUNTY. THE FIRST WAS LOCATED 5 MILES SOUTH OF HUGOTON. THE SECOND STORM WAS LOCATED 13 MILES NORTHWEST OF HUGOTON. BOTH STORMS WERE MOVING TO THE SOUTHEAST AT 15 MPH. BOTH STORMS WILL MOVE OVER OPEN COUNTRY. HAIL UP TO 1 1/2 INCHES IN DIAMETER IS LIKELY WITH THESE STORMS. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PARKIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 3:07 PM CDT, 3 hours 57 minutes earlier.
Area forecast discussion, Jul 2, 3:07 PM CDT, 3 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 305 PM CDT SUN JUL 2 1995 FCST PRBLM THS AFTN IS LOCATION AND TIMING OF TSTMS. SFC TROF ALNG KS/COLO BORDER WITH GOOD MO CON W/ THTA ADVN OVER OK P/H...SIMILR TO YDA AFTN. W/V IMGRY SHWS DRYING/SUBDNC OVER CWA BEHIND MRNG S/W WITH NEXT ONE MOVING EAST OVER ROCKIES TAFTN. CNVTN FIRNG OVER AND EAST OF FNT RNG AND 88D REF LOOP SHOWING SOME RETURNS NOW FM CAO TO TAD. TSTMS SHUD CONT TO DVLP OVER ERN CO ALNG CNVRG ZONE SIMLR TO YDA. THKNSS PTTN WUD SUGG TSTM CMPLX TO TREND TWRD THE SE AGAIN. S/W TIMING HARD TO DEFINE BUT FEEL NGM SOLN OF NEXT ONE OVER WRN KS MON AFTN FRLY GOOD BET. LOW LVL CNVG ZONE SHOULD SFT FURTHER EAST ON .MON SO WILL GO A LITTLE ABV POPS ERN GRPS. GERARD
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 7:11 PM CDT | Severe Thunderstorm Warning | DDC | Morton | 49 min |
| Jul 2, 7:11 PM CDT | Severe Thunderstorm Warning | DDC | Stanton | 28 min |
| Jul 2, 8:00 PM CDT | Severe Thunderstorm Warning | DDC | Stevens | 45 min |
| Jul 2, 11:31 PM CDT | Severe Thunderstorm Warning | DDC | Hamilton | 44 min |
| Jul 3, 12:19 AM CDT | Severe Thunderstorm Warning | DDC | Hamilton | 16 min |
| Jul 3, 3:50 PM CDT | Severe Thunderstorm Warning | DDC | Stanton | 25 min |
| Jul 3, 4:09 PM CDT | Severe Thunderstorm Warning | DDC | Stanton | 51 min |
| Jul 3, 4:43 PM CDT | Severe Thunderstorm Warning | DDC | Hamilton | 32 min |
| Jul 3, 5:37 PM CDT | Severe Thunderstorm Warning | DDC | Finney | 30 min |
| Jul 3, 5:50 PM CDT | Severe Thunderstorm Warning | DDC | Scott | 40 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.